View Full Version : Flushed face when taking adderall??!


Pizzaqueen
01-07-14, 04:05 AM
Hello I need help. I recent got prescribed Adderrall XR 25 mg once a day. I take it everyday before I go to work at the restaurant I work at. I am an 18 year old girl and I am a cook which means I am constantly moving and I usually work at least 9 hours. I noticed though that every time I get home from work and sit down for the first time in hours my face becomes EXTREMELY red.
It is so embarrassing. My face never turns red while I am working it is very consistent in that it only turns red when I relax for the first 15 min when I get home. It will stay red for an hour or so too!! I really hope someone can tell me why this keeps happening!..

sarahsweets
01-07-14, 05:06 PM
It sounds like your dose may be too high.

AdderRoller
01-08-14, 11:13 PM
The dose being too high or too low, or the person being on the wrong med isn't always the answer to every person's medication troubles. There are other explanations to various medication-related phenomena.

Think about how your blood vessels tighten, or get smaller, when amphetamines are in effect, which decreases blood flow to extremities and possibly your cheeks. When the med wears off your blood vessels open back up again and the blood gets to flowing to those places again, often more so to compensate for the lack of blood flow. Red cheeks or face also happens when alcohol (also a vasodilator) is ingested

This biological mechanism could explain why this happens to you. This happens to my ears when meds wear off and I agree, it's embarrassing.

Strangely enough I have found that the issue subsides when I take a Pepcid or other acid reflux med. or maybe that's all in my head. Anywho, the science mentioned above is correct.

Tulip7171
01-09-14, 12:24 AM
I've had rosacea for most of my adult life. The Adderall seems to aggravate the flushing & irritation. I've started using cortisone cream to help calm the flare-ups.

I've also started using Reviva Labs Vitamin K Cream and Spider Vein & Rosacea Cream to help reduce the redness & minimize the spider veins.

I don't know how to stop it from happening & I believe what AdderRoller said is true, so any stimulants are going to cause it, but the creams seem to help the appearance of my skin.